Display Settings:

Format

Send to:

Choose Destination
Ann Allergy Asthma Immunol. 2005 Sep;95(3):291-2.

Alcohol-induced rash caused by topical tacrolimus.

Author information

  • 1Department of Clinical Immunology, The Mount Sinai School of Medicine, New York, New York, USA. Adina.Knight@mssm.edu

Abstract

BACKGROUND:

Topical treatment with tacrolimus may be complicated by ingestion-related flushing caused by consuming small amounts of alcohol, a reaction that can be mistaken for food allergy.

OBJECTIVE:

To increase awareness of a drug interaction with alcohol that can mimic food allergy.

METHODS:

We describe 3 patients who used topical tacrolimus, 2 with an atopic history and 1 without, who presented with a flushing reaction after ingesting alcohol.

RESULTS:

Cessation of topical tacrolimus use resolves the alcohol-related skin reaction.

CONCLUSIONS:

A careful history, including consideration of alcohol use, should be obtained in patients who use topical tacrolimus and present with new skin complaints, because these factors may be evidence of an avoidable drug interaction and not worsening of atopic disease or a food allergy.

PMID:
16200821
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk